Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 129, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 5, 2014, 2:31 PM CDT for Thurston County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2014, 2:31 PM CDT (19:31 UTC)
- Expired
- Jun 5, 2014, 3:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Thurston County, NE
The radar
The Omaha radar (KOAX), 94 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:02 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 5, 1:02 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 102 PM CDT THU JUN 5 2014 .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 221 AM CDT THU JUN 5 2014 MAIN FORECAST CHALLENGE WILL BE CHANCES OF INTERMITTENT TSTMS. CONVECTIVE COMPLEX ONGOING ACROSS CENTRAL PORTIONS OF NEBRASKA AND KANSAS THIS MORNING AS A COUPLE MID LEVEL SHORTWAVE TROUGHS MOVE EAST ACROSS THE CENTRAL PLAINS. THIS AREA OF CONVECTION WILL CONTINUE TO MOVE EAST WITH THE NORTHERN EXTENT WEAKENING A BIT...BUT IT WILL LIKELY CLIP PORTIONS OF OUR WESTERN CWA EARLY TODAY AND SPREAD EAST. THE STRONGEST FORCING ASSOCIATED WITH THE UPPER WAVES WILL BE IN OUR EXTREME EXTREME SOUTH. THE CONVECTION- ALLOWING NEAR TERM MODEL DATA DOES SHOW SOME HEAVIER RAINFALL IN THE CWA...MAINLY SOUTH OF INTERSTATE 80. IN ADDITION...SBCAPE IS FORECAST TO INCREASE TO NEAR 1000 J/KG WITH DAYTIME HEATING. ONCE CONVECTIVE TEMPERATURES ARE MET THIS AFTERNOON...DO EXPECT TO SEE ISOLATED TO SCATTERED SHOWERS/TSTMS DEVELOP AND THEN DISSIPATE AT SUNSET. DRY CONDITIONS ARE EXPECTED THURSDAY NIGHT AND MUCH OF FRIDAY. ANOTHER SHORTWAVE TROUGH WILL MOVE ACROSS THE HIGH PLAINS BRINGING ANOTHER CHANCE OF SHOWERS/TSTMS FRIDAY NIGHT. BETTER CHANCES WILL COME SATURDAY AS A WEAK COLD FRONT DROPS SOUTH INTO THE CENTRAL PLAINS. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 221 AM CDT THU JUN 5 2014 TSTM CHANCES WILL CONTINUE INTO SATURDAY NIGHT. THE SEVERE THREAT LOOKS FAIRLY LOW DUE WEAK SHEAR. DRY WEATHER WILL FOLLOW ON SUNDAY AS COOLER HIGH PRESSURE BUILDS SOUTH FROM THE DAKOTAS. A SHORTWAVE TROUGH WILL DIG SOUTHEAST ACROSS THE ROCKIES AND BEGIN TO INFLUENCE THE REGION EARLY NEXT WEEK. A COLD FRONT DROPS SOUTH AND WILL BE THE FOCUS FOR TSTMS MONDAY INTO MONDAY NIGHT. MODELS STILL SOMEWHAT IN DISAGREEMENT IN TIMING SO DID NOT GET TOO CARRIED AWAY WITH MAKING BIG CHANGES TO PREVIOUS FORECAST. && .AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1249 PM CDT THU JUN 5 2014 CLOUD COVER OVER ERN NEB STARTING TO SCATTER OUT A BIT...BUT LATEST OBS STILL INDICATE MVFR/IFR CIGS SITUATED IN SERN NEB. IN ADDITION...RADAR CURRENTLY SHOWING ISOLD TSRA DEVELOPING ALONG SFC BNDRY/MOISTURE CONVG ZONE EXTENDING FROM SERN SD INTO NERN NEB. IF CLOUDS BREAK FURTHER...MAY SEE INCREASE IN AREAL COVERAGE LATE THIS AFTN MAINLY SOUTH I-80. THUS DID NOT INCLUDE ANY MENTION OF TSRA AT KOMA/KLNK. OTHERWISE...LOW LLVL MOISTURE WILL BE IN PLACE TO ALLOW FOR CONDITIONS MVFR CIGS/VSBY DEVELOPING EARLY FRI MORNING. EXPECT VFR CONDITIONS THOUGH RETURNING BY LATE FRI MORNING AT ALL TERMINALS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...KERN LONG TERM...KERN AVIATION...DEE
Hazardous weather outlook, Jun 5, 11:04 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1104 AM CDT THU JUN 5 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-060615- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1104 AM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SMALL CHANCE FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SEVERE STORMS THOUGH ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ON FRIDAY NIGHT AND SATURDAY AS A STORM SYSTEM PASSES JUST TO THE SOUTH OF NEBRASKA AND IOWA. WHILE THE CHANCE FOR WIDESPREAD SEVERE STORMS IS LOW...SOME STORMS IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA COULD BE STRONG TO SEVERE WITH LARGE HAIL. OTHERWISE SEVERAL DISTURBANCES MOVING THROUGH THE PLAINS WILL BRING OFF AND ON STORM CHANCES THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 5, 2:26 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
226 PM CDT THU JUN 5 2014
IAZ043-NEZ015-052000-
MONONA IA-THURSTON NE-
226 PM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONONA AND
NORTHEASTERN THURSTON COUNTIES UNTIL 300 PM CDT...
AT 226 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EMERSON...OR 18 MILES SOUTHWEST OF SIOUX CITY...MOVING SOUTHEAST AT
20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EMERSON...WALTHILL...WINNEBAGO AND MACY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4227 9635 4226 9633 4223 9632 4222 9634
4221 9630 4207 9639 4224 9675 4228 9673
TIME...MOT...LOC 1926Z 293DEG 18KT 4230 9662
DEEThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:29 AM CDT | River Flood Warning | OAX | Saline | 57 hr |
| Jun 5, 2:26 PM CDT | Special Weather Statement | OAX | Thurston | 34 min |
| Jun 5, 3:01 PM CDT | Special Weather Statement | OAX | Thurston | 44 min |
| Jun 5, 3:03 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 27 min |
| Jun 5, 3:14 PM CDT | Special Weather Statement | OAX | Thurston | 31 min |
| Jun 5, 3:17 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 43 min |
| Jun 5, 3:30 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 45 min |
| Jun 5, 3:57 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 33 min |
| Jun 5, 4:07 PM CDT | Special Weather Statement | OAX | Burt | 38 min |
| Jun 5, 4:12 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 33 min |
| Jun 5, 4:20 PM CDT | Special Weather Statement | OAX | Burt | 40 min |
| Jun 5, 4:44 PM CDT | Special Weather Statement | OAX | Burt | 46 min |
| Jun 5, 5:12 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 38 min |
| Jun 5, 5:36 PM CDT | Special Weather Statement | OAX | Washington | 39 min |
| Jun 5, 6:41 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 34 min |
| Jun 5, 4:14 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 46 min |
| Jun 5, 4:32 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 43 min |
| Jun 5, 4:59 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 24 min |
| Jun 5, 5:26 PM CDT | Special Weather Statement | OAX | Harrison | 49 min |
| Jun 5, 5:51 PM CDT | Special Weather Statement | OAX | Harrison | 24 min |
| Jun 5, 5:53 PM CDT | Special Weather Statement | OAX | Harrison | 37 min |
| Jun 5, 6:24 PM CDT | Special Weather Statement | OAX | Pottawattamie | 51 min |
| Jun 5, 6:33 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.